Jump to content

how much is normal after chemo?


Recommended Posts

My husband completed his first round of second line chemo on Friday 5 days of totepecan? He has been just exhausted since then and almost sleeping around the clock. I wake him for ensure milkshakes and he has eaten 1/2 of toasted cheese and soup a couple of times. He keeps saying he just can't keep his eyes open he even fell asleep in the middle of a conversation. His first chemo etopside & carboplatin stopped working after his 3rd round so we started this kind. He didn't seem to have this reaction to the first kinds. I would like to think he's so sleepy because the chemo is in there winning the battle. Has anyone has experiences like this? If it's normal chemo reaction then I will feel better and just let him recover.

Thanks for everyone's help

Loretta

Link to comment
Share on other sites

Loretta,

How are his blood oxygen levels? That or low blood counts can really knock the crap out of them. Chemo can be exhausting depending on the type and also all people respond differently.

If he doesn't come around in a day or so, call the Oncologist.

Best wishes,

Welthy

Link to comment
Share on other sites

Hi Loretta,

My name is Nova, and I'm new here.

I was interested in your question , because my husband is reacting the exact same way.

He went thru the first 2 chemo sessions, but now that he's had the third, and they added radiation (just started it on Friday), he's sleeping almost constantly.

He also has a very low temperature, It's been around 95.3, 96,2, etc.....

He's getting radiation twice daily, so they're checking his BP and temp, and haven't mentioned anything, so I'm guessing that the sleepiness, etc. is a "normal" reaction??

Take care, and I'm sorry about your husband.I'll be keeping you in my thoughts.

Nova

Link to comment
Share on other sites

My dad was very much like this almost immediately too. He was always close to dehydration and his blood counts stayed low so we had to get arenesp shots and transfusions before each round.

It could be a side effect of the chemo and it could be a side effect to any pain medication or anti anxiety medication.

The important thing is to alert your doctor and to keep him from getting dehydrated. It could be that his blood counts are low and/or he is dehydrated on top of the effects of the chemotherapy.

Link to comment
Share on other sites

Topetecan was the second line of chemo for Dennis and it really kicked his butt. He had very few side effects from the first line of treatment but the Topetecan was really hard on his system. Like your husband, he seemed to be completely drained while being treated with this drug. To be on the safe side, I would definitely place a call to his oncologist. Saying prayers that your husband feels better.

Link to comment
Share on other sites

Yes I have experienced this. My boyfriend Joe was like that during his rounds of Taxol/Carboplatin. He would fall asleep during conversations. He would also fall asleep with his eyes partially open which would freak me out. I thought (and still do to this day) that he was having a small seizure. He never lost his appetite but always had to be reminded to eat or I had to wake him up and make him eat. He had his chemo once every 4 weeks. The first week was the worst and then he would start feeling great and have to start all over again. He also had arenesp shots, no transfusions. His o2 sats were good on 2 liters. So apparently this is normal. And like the others said, calling the onc. wouldn't be a bad idea either. Just for some reassurance.

HOpe this helps, Jill

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...